Alert archive / Arizona / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 21, NWS Tucson, AZ
NWS Tucson, AZ issued this severe thunderstorm warning at Jul 8, 2013, 2:48 PM MST for Cochise County, Arizona. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2013, 2:48 PM MST (21:48 UTC)
- Expired
- Jul 8, 2013, 3:30 PM MST
- In force
- 42 min
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
County Cochise County, AZ
The radar
The Tucson radar (KEMX), 104 km from the middle of the area, began a volume at 21:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 9.8 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 122 J/kg
- Mixed-layer CIN
- -264 J/kg
- Mixed-layer LCL
- 2460 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -47 m²/s²
- 0-3 km storm-relative helicity
- -29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
319
WUUS55 KTWC 082148
SVRTWC
AZC003-082230-
/O.NEW.KTWC.SV.W.0021.130708T2148Z-130708T2230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TUCSON AZ
248 PM MST MON JUL 8 2013
THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL COCHISE COUNTY IN SOUTHEAST ARIZONA...
THIS INCLUDES THE CITY OF DOUGLAS...
* UNTIL 330 PM MST
* AT 242 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR DOUGLAS...AND MOVING WEST
AT 10 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BISBEE-DOUGLAS AIRPORT AND MCNEAL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER INDOORS. EXPECT DAMAGING WINDS IN EXCESS OF 60 MPH...
LARGE HAIL...FREQUENT LIGHTNING...AND HEAVY RAIN WITH THIS STORM.
&&
LAT...LON 3165 10972 3150 10940 3133 10945 3133 10963
3132 10966 3132 10974 3134 10985 3132 10986
3133 10987
TIME...MOT...LOC 2148Z 092DEG 9KT 3141 10958
$$2 follow-up statements
284
WWUS55 KTWC 082204
SVSTWC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
304 PM MST MON JUL 8 2013
AZC003-082230-
/O.CON.KTWC.SV.W.0021.000000T0000Z-130708T2230Z/
COCHISE AZ-
304 PM MST MON JUL 8 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM MST
FOR SOUTH CENTRAL COCHISE COUNTY...
AT 300 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH WITH BLOWING DUST. THIS STORM WAS LOCATED JUST WEST
OF BISBEE-DOUGLAS AIRPORT...OR 7 MILES NORTHWEST OF DOUGLAS...MOVING
WEST AT 10 MPH.
LAT...LON 3165 10972 3150 10940 3133 10945 3133 10963
3132 10966 3132 10974 3134 10985 3132 10986
3133 10987
TIME...MOT...LOC 2204Z 092DEG 9KT 3142 10964
$$579
WWUS55 KTWC 082226
SVSTWC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
326 PM MST MON JUL 8 2013
AZC003-082236-
/O.EXP.KTWC.SV.W.0021.000000T0000Z-130708T2230Z/
COCHISE AZ-
326 PM MST MON JUL 8 2013
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL COCHISE COUNTY
WILL EXPIRE AT 330 PM MST...
AT 325 PM MST THE THUNDERSTORMS IN THE DOUGLAS AREA HAD WEAKENED AND
MOVED WESTWARD.
LAT...LON 3165 10972 3150 10940 3133 10945 3133 10963
3132 10966 3132 10974 3134 10985 3132 10986
3133 10987
TIME...MOT...LOC 2226Z 092DEG 9KT 3142 10970
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 2:10 PM MST, 38 minutes earlier.
Area forecast discussion, Jul 8, 2:10 PM MST, 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 210 PM MST MON JUL 8 2013 .SYNOPSIS...HIGH PRESSURE ALOFT WILL BE NEAR THE FOUR CORNERS REGION THIS WEEK. THUNDERSTORM COVERAGE IS EXPECTED TO INCREASE SIGNIFICANTLY DURING THE WEEK AS THE FLOW BECOMES MORE FAVORABLE TO PUSH STORMS INTO VALLEY LOCATIONS AND WE IMPORT DEEPER MOISTURE FROM THE SOUTH AND SOUTHEAST. && .DISCUSSION...DEBRIS HUNG ON INTO THE EARLY AFTERNOON IN SOME SPOTS WITH SLOWER DEVELOPMENT THAN RECENT DAYS. ISOLATED MOUNTAIN CONVECTION INCREASING AND TURNING SCATTERED NOW BUT FLOW STILL LOOKS MEAGER FOR THE TIME BEING AS EASTERLY STEERING LEVEL DEVELOPS. PROBABLY STRUGGLING FOR SIGNIFICANT CONVECTION OFF THE MOUNTAINS AGAIN THIS AFTERNOON. AS THE FLOW INCREASING FROM THE EAST TONIGHT WE REMAIN VULNERABLE FOR LATE CONVECTION IN VALLEY LOCATIONS INTO THE EARLY MORNING HOURS. THE REST OF THE WEEK WILL HAVE A COUPLE OF EXTREMELY BUSY AND WET DAYS AS A TROPICALLY ASSISTED GULF SURGE PUSHES UP THE GULF OF MEXICO AND THE LARGE SCALE PATTERN SHIFTS INTO A FAVORABLE POSITION TO IMPORT DEEP MOISTURE. CURRENT VALUES NEAR 1.45 INCH PW ARE SOLID BUT WE WILL PROBABLY PEAK OUT CLOSE TO 1.7 TO 1.75 THE SECOND HALF OF THE WEEK. MEANWHILE AN EASTERLY STEERING FLOW WILL INCREASE WITH FAVORABLE RESULTS FOR VALLEY LOCATIONS. STRUCTURE SHOULD SUPPORT WIDESPREAD VALLEY STORMS AT TIMES OVER THE NEXT SEVERAL DAYS. RIGHT NOW THERE'S A WEAK INVERTED EASTERLY IMPULSE PUSHING INTO NORTHERN SONORA WEDNESDAY AFTERNOON. THEN THE FULL FETCH AROUND THE FAVORED HIGH POSITION REALLY HAS TIME TO IMPORT THE DEEPEST MOISTURE OF THE SEASON BY FRIDAY. THOSE WILL PROBABLY TURN INTO DAYS OF PARTICULAR EMPHASIS...BUT REALLY WITH THE FAVORABLE LARGE SCALE PATTERN ADJUSTMENT THE RISK OF SIGNIFICANT WIDESPREAD ORGANIZED CONVECTION WILL BE UP CONSIDERABLY TUESDAY THROUGH FRIDAY. SOME SIGNS THAT WE COULD SEE A RELATIVE LULL NEXT WEEKEND WITH REDUCED COVERAGE AS THE RIDGE POSITION SHARPENS INTO EASTERN STATES BEFORE OPENING UP THE AREA TO A POTENTIALLY STRONG EASTERLY WAVE EARLY NEXT WEEK. && .AVIATION...VALID THRU 10/00Z... 21Z RADAR ANALYSIS HAS STORMS OVER THE RIDGES ACROSS THE AREA...WITH HEAVIER ACTIVITY N AND E OF KSAD. THESE STORMS WILL BE SLOW TO SLIDE OFF THE MOUNTAINS THOUGH GIVEN PROXIMITY TO THE TERMINALS WILL KEEP VCTS IN THE TAFS THRU 03Z FOR ALL BUT KDUG WHERE WILL HOLD OUT UNTIL 04Z. THERE WILL LIKELY BE A LINGERING ISOLD SHOWER OR THUNDERSTORMS EAST OF KTUS...BUT WILL LEAVE MENTION OUT OF TAFS AS CONFIDENCE IN ANY DEVELOPMENT NEAR ANY OF THE TERMINALS IS LOW. GUSTY OUTFLOW WINDS WILL BE POSSIBLE WITH ANY DEVELOPMENT. OTHERWISE...LIGHT DIURNAL WINDS TRENDS THRU THE PERIOD. BETTER INSTABILITY AND MOISTURE IN PLACE TOMORROW THOUGH WILL LEFT MENTION OUT OF THE TAFS. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER...ISOLATED TO SCATTERED THUNDERSTORMS EACH AFTERNOON AND EVENING THROUGH TUESDAY ESPECIALLY IN THE HIGHER ELEVATIONS. BECOMING SCATTERED THUNDERSTORMS FROM WEDNESDAY THROUGH THE END OF THE WEEK. THE STRONGER THUNDERSTORMS WILL PRODUCE GUSTY AND ERRATIC WINDS. OTHERWISE...NORMAL DIURNAL WIND TRENDS WILL OCCUR THROUGHOUT THE WEEK. DAYTIME RELATIVE HUMIDITIES WILL RANGE FROM THE UPPER TEENS TO 30S WITH GOOD NIGHTTIME RECOVERIES. AN INCREASE IN RELATIVE HUMIDITY MID-WEEK COINCIDING WITH THE INCREASED STORM ACTIVITY. && .CLIMATE...THE HIGH TEMPERATURE AT TUCSON INTERNATIONAL AIRPORT HIT TRIPLE DIGITS FOR THE 38TH DAY IN A ROW TODAY. THIS IS THE 3RD LONGEST STREAK ON RECORD BEHIND 1987 AND 2005 (BOTH WITH 39). && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. && VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON MEYER/MEADOWS
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 5:42 PM MST | Areal Flood Advisory | TWC | Cochise | 108 min |
| Jul 7, 7:36 PM MST | Areal Flood Advisory | TWC | Graham, Greenlee | 3 hr |
| Jul 8, 3:16 PM MST | Special Weather Statement | TWC | Cochise | 59 min |
| Jul 8, 3:42 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 48 min |
| Jul 8, 4:42 PM MST | Special Weather Statement | TWC | Cochise | 48 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.